Alert archive / Indiana / Winter Storm Warnings in 2013

Winter Storm Warning 2, NWS Louisville, KY

March 5, 2013Jefferson County, Indiana

NWS Louisville, KY issued this winter storm warning at Mar 5, 2013, 3:22 PM EST for Jefferson County, Indiana. It took effect at Mar 5, 2013, 7:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 3:22 PM EST (20:22 UTC)
In effect from
Mar 5, 2013, 7:00 PM EST
Expired
Mar 6, 2013, 3:52 AM EST
In force
9 hr
Issued by
NWS Louisville, KY

County Jefferson County, IN

The radar

The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WWUS43 KLMK 052022
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EST TUE MAR 5 2013

...ACCUMULATING SNOW TONIGHT INTO WEDNESDAY MORNING...

.A SURFACE LOW PRESSURE WILL COMBINE WITH A POTENT UPPER LOW OVER
THE OHIO VALLEY TO PRODUCE ACCUMULATING SNOW OVER SOUTHERN
INDIANA AND PORTIONS OF CENTRAL KENTUCKY TONIGHT INTO WEDNESDAY
MORNING. AS COLD AIR RUSHES INTO THE REGION THIS AFTERNOON AND
EVENING...A CHANGE OVER FROM RAIN TO SNOW WILL OCCUR WITH SNOW
CONTINUING THROUGH THE OVERNIGHT HOURS AND INTO WEDNESDAY MORNING.
SOME BANDS OF MODERATE TO HEAVY SNOW MAY DEVELOP TONIGHT OR EARLY
WEDNESDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 4 INCHES WILL BE
POSSIBLE ACROSS THE ADVISORY AREA WITH UP TO 5 INCHES IN THE
WARNING AREA. SNOW IS EXPECTED TO TAPER OFF BY LATE MORNING OR
EARLY AFTERNOON WEDNESDAY.

INZ079-061000-
/O.UPG.KLMK.WW.Y.0008.130306T0000Z-130306T1800Z/
/O.NEW.KLMK.WS.W.0002.130306T0000Z-130306T1800Z/
JEFFERSON IN-
INCLUDING THE CITY OF...MADISON
322 PM EST TUE MAR 5 2013

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 1 PM EST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* TIMING: RAIN WILL CHANGE OVER TO SNOW LATE THIS AFTERNOON. SNOW
  WILL CONTINUE INTO WEDNESDAY MORNING WITH SOME MODERATE TO HEAVY
  BANDS OF SNOW POSSIBLE.

* MAIN IMPACT: SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.
  THIS SNOW WILL MAKE TRAVEL HAZARDOUS. MAKE SURE TO DRIVE SLOWLY
  ON SNOW COVERED ROADWAYS.

* OTHER IMPACTS: WESTERLY WINDS WILL GUST TO 30 TO 35 MPH TONIGHT
  WHICH MAY CAUSE BLOWING SNOW AND REDUCED VISIBILITIES AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

KYZ023-027-063-076-061000-
/O.EXA.KLMK.WW.Y.0008.130306T0000Z-130306T1800Z/
HANCOCK KY-GRAYSON KY-HART KY-METCALFE KY-
INCLUDING THE CITIES OF...HAWESVILLE...LEITCHFIELD...
MUNFORDVILLE...EDMONTON
222 PM CST TUE MAR 5 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST WEDNESDAY.

* TIMING: RAIN WILL CHANGE OVER TO SNOW LATE THIS AFTERNOON INTO
  THIS EVENING. SNOW WILL CONTINUE THROUGH WEDNESDAY MORNING WITH
  SOME MODERATE TO HEAVY BANDS OF SNOW POSSIBLE OVERNIGHT.

* MAIN IMPACT: SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED.
  THIS SNOW WILL MAKE TRAVEL HAZARDOUS ESPECIALLY OVERNIGHT AND
  WEDNESDAY. PLAN EXTRA TIME FOR THE WEDNESDAY MORNING COMMUTE
  AND DRIVE SLOWLY ON SNOW COVERED ROADWAYS.

* OTHER IMPACTS: WESTERLY WINDS WILL GUST TO 30 TO 35 MPH 
  TONIGHT WHICH MAY CAUSE BLOWING SNOW AND REDUCED VISIBILITIES 
  AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

INZ077-078-091-092-KYZ029>043-045>049-055>057-067-061000-
/O.CON.KLMK.WW.Y.0008.130306T0000Z-130306T1800Z/
WASHINGTON IN-SCOTT IN-FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-LINCOLN KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...NEW ALBANY...
JEFFERSONVILLE...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
DANVILLE...LANCASTER...RICHMOND...STANFORD
322 PM EST TUE MAR 5 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 1 PM EST WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 1 PM EST WEDNESDAY. 

* TIMING: RAIN WILL CHANGE OVER TO SNOW THIS LATE THIS AFTERNOON
  INTO THIS EVENING. SNOW WILL CONTINUE THROUGH WEDNESDAY MORNING
  WITH SOME MODERATE TO HEAVY BANDS OF SNOW POSSIBLE OVERNIGHT.

* MAIN IMPACT: SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED.
  THIS SNOW WILL MAKE TRAVEL HAZARDOUS OVERNIGHT AND FOR THE
  WEDNESDAY MORNING RUSH HOUR. PLAN EXTRA TIME FOR THE WEDNESDAY
  MORNING COMMUTE AND DRIVE SLOWLY ON SNOW COVERED ROADWAYS.

* OTHER IMPACTS: WESTERLY WINDS WILL GUST TO 30 TO 35 MPH 
  TONIGHT WHICH MAY CAUSE BLOWING SNOW AND REDUCED VISIBILITIES 
  AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

INZ076-083-084-089-090-KYZ024-025-028-053-054-064>066-077-078-081-
082-061000-
/O.CON.KLMK.WW.Y.0008.130306T0000Z-130306T1800Z/
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-LARUE KY-MARION KY-GREEN KY-
TAYLOR KY-CASEY KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...HARDINSBURG...BRANDENBURG...ELIZABETHTOWN...FORT KNOX...
HODGENVILLE...LEBANON...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
322 PM EST TUE MAR 5 2013 /222 PM CST TUE MAR 5 2013/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM
CST/ THIS EVENING TO 1 PM EST /NOON CST/ WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM
CST/ THIS EVENING TO 1 PM EST /NOON CST/ WEDNESDAY. 

* TIMING: RAIN WILL CHANGE OVER TO SNOW LATE THIS AFTERNOON INTO
  THIS EVENING. LIGHT SNOW WILL CONTINUE THROUGH WEDNESDAY
  MORNING.

* MAIN IMPACT: SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED.
  THIS SNOW MAY MAKE TRAVEL HAZARDOUS OVERNIGHT AND FOR THE
  WEDNESDAY MORNING RUSH HOUR. PLAN EXTRA TIME FOR THE WEDNESDAY
  MORNING COMMUTE AND DRIVE SLOWLY ON SNOW COVERED ROADWAYS.

* OTHER IMPACTS: WESTERLY WINDS WILL GUST TO 30 TO 35 MPH 
  TONIGHT WHICH MAY CAUSE BLOWING SNOW AND REDUCED VISIBILITIES 
  AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

EER
2 follow-up statements
568 
WWUS43 KLMK 060301
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1001 PM EST TUE MAR 5 2013

...ACCUMULATING SNOW TONIGHT INTO WEDNESDAY MORNING...

.A STRONG UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE OHIO AND
TENNESSEE VALLEYS OVERNIGHT. SNOW WILL CONTINUE THROUGH THE
NIGHT...WITH SOME MODERATE TO HEAVY BANDS POSSIBLE. BY WEDNESDAY
MORNING...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY...WITH
LOCALIZED AMOUNTS OF 4 INCHES OR MORE POSSIBLE...ESPECIALLY FROM
SOUTHERN INDIANA INTO THE BLUEGRASS REGION.

INZ079-061200-
/O.CON.KLMK.WS.W.0002.000000T0000Z-130306T1800Z/
JEFFERSON IN-
INCLUDING THE CITY OF...MADISON
1001 PM EST TUE MAR 5 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY. 

* TIMING: SNOW WILL CONTINUE INTO WEDNESDAY MORNING WITH SOME
  MODERATE TO HEAVY BANDS OF SNOW POSSIBLE AFTER MIDNIGHT.

* MAIN IMPACT: SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. 
  THIS SNOW WILL MAKE TRAVEL HAZARDOUS. MAKE SURE TO DRIVE 
  SLOWLY ON SNOW COVERED ROADWAYS. 

* OTHER IMPACTS: WESTERLY WINDS WILL GUST TO 30 TO 40 MPH 
  TONIGHT WHICH MAY CAUSE BLOWING SNOW AND REDUCED VISIBILITIES 
  AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

INZ077-078-091-092-KYZ029>043-045>049-055>057-067-061200-
/O.CON.KLMK.WW.Y.0008.000000T0000Z-130306T1800Z/
WASHINGTON IN-SCOTT IN-FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-LINCOLN KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...NEW ALBANY...
JEFFERSONVILLE...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
DANVILLE...LANCASTER...RICHMOND...STANFORD
1001 PM EST TUE MAR 5 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY. 

* TIMING: SNOW WILL CONTINUE THROUGH THE NIGHT...WITH SOME
  MODERATE TO HEAVY BANDS OF SNOW POSSIBLE AFTER MIDNIGHT.

* MAIN IMPACT: SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. 
  THIS SNOW WILL MAKE TRAVEL HAZARDOUS OVERNIGHT AND FOR THE 
  WEDNESDAY MORNING RUSH HOUR. PLAN EXTRA TIME FOR THE WEDNESDAY 
  MORNING COMMUTE AND DRIVE SLOWLY ON SNOW COVERED ROADWAYS. 

* OTHER IMPACTS: WESTERLY WINDS WILL GUST TO 30 TO 40 MPH 
  TONIGHT WHICH MAY CAUSE BLOWING SNOW AND REDUCED VISIBILITIES 
  AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

INZ076-083-084-089-090-KYZ023>025-027-028-053-054-063>066-076>078-
081-082-061200-
/O.CON.KLMK.WW.Y.0008.000000T0000Z-130306T1800Z/
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-LARUE KY-MARION KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...HODGENVILLE...LEBANON...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1001 PM EST TUE MAR 5 2013 /901 PM CST TUE MAR 5 2013/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST /NOON
CST/ WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST /NOON
CST/ WEDNESDAY. 

* TIMING: SNOW WILL CONTINUE INTERMITTENTLY OVERNIGHT...THEN TAPER
  OFF FROM WEST TO EAST AFTER DAYBREAK WEDNESDAY. THE HEAVIEST
  SNOW WILL FALL AFTER MIDNIGHT. 

* MAIN IMPACT: SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED. 
  THIS SNOW MAY MAKE TRAVEL HAZARDOUS OVERNIGHT AND FOR THE 
  WEDNESDAY MORNING RUSH HOUR. PLAN EXTRA TIME FOR THE WEDNESDAY 
  MORNING COMMUTE AND DRIVE SLOWLY ON SNOW COVERED ROADWAYS. 

* OTHER IMPACTS: WESTERLY WINDS WILL GUST TO 30 TO 40 MPH 
  TONIGHT WHICH MAY CAUSE BLOWING SNOW AND REDUCED VISIBILITIES 
  AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

RAS
561 
WWUS43 KLMK 060852
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 AM EST WED MAR 6 2013

...LIGHT SNOW SHOWERS CONTINUE THIS MORNING...

.LIGHT SNOW SHOWERS WILL CONTINUE THIS MORNING ON THE BACK SIDE OF
A STRONG LOW PRESSURE SYSTEM. LOCATIONS IN THE ADVISORY AREA HAVE
SEEN UP TO 2 INCHES OF SNOW ACCUMULATION OVERNIGHT AND SOME
ADDITIONAL LIGHT SNOW ACCUMULATION WILL BE POSSIBLE THROUGH THE
MORNING HOURS. BY THE TIME SNOW COMES TO AN END BY MID TO LATE
MORNING...TOTAL SNOW ACCUMULATIONS WILL LIKELY RANGE FROM 1 TO 2
INCHES WITH LOCALLY HIGHER AMOUNTS UP TO AROUND 3 INCHES POSSIBLE.

INZ079-061600-
/O.CAN.KLMK.WS.W.0002.000000T0000Z-130306T1800Z/
/O.EXB.KLMK.WW.Y.0008.000000T0000Z-130306T1600Z/
JEFFERSON IN-
INCLUDING THE CITY OF...MADISON
352 AM EST WED MAR 6 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT
UNTIL 11 AM EST THIS MORNING. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

* TIMING: LIGHT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING
  HOURS BEFORE TAPERING OFF BY MID TO LATE MORNING.

* MAIN IMPACT: TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE
  EXPECTED WITH LOCALLY HIGHER AMOUNTS UP TO 3 INCHES. SLICK SPOTS
  WILL BE POSSIBLE ON UNTREATED SECONDARY ROADWAYS AS WELL AS
  BRIDGES AND OVERPASSES. PLAN EXTRA TIME FOR THE MORNING
  COMMUTE AND DRIVE SLOWLY ON SNOW COVERED ROADWAYS.

* OTHER IMPACTS: WEST-NORTHWEST WINDS WILL GUST TO 20 TO 30 MPH
  THIS MORNING WHICH MAY CAUSE BLOWING SNOW THAT RECOVERS CLEARED
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

INZ077-078-091-092-KYZ029>043-045>049-055>057-067-061600-
/O.EXT.KLMK.WW.Y.0008.000000T0000Z-130306T1600Z/
WASHINGTON IN-SCOTT IN-FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-LINCOLN KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...NEW ALBANY...
JEFFERSONVILLE...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
DANVILLE...LANCASTER...RICHMOND...STANFORD
352 AM EST WED MAR 6 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* TIMING: LIGHT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING
  HOURS BEFORE TAPERING OFF BY MID TO LATE MORNING.

* MAIN IMPACT: TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE
  EXPECTED WITH LOCALLY HIGHER AMOUNTS UP TO 3 INCHES. SLICK SPOTS
  WILL BE POSSIBLE ON UNTREATED SECONDARY ROADWAYS AS WELL AS
  BRIDGES AND OVERPASSES. PLAN EXTRA TIME FOR THE MORNING
  COMMUTE AND DRIVE SLOWLY ON SNOW COVERED ROADWAYS.

* OTHER IMPACTS: WEST-NORTHWEST WINDS WILL GUST TO 20 TO 30 MPH
  THIS MORNING WHICH MAY CAUSE BLOWING SNOW THAT RECOVERS CLEARED
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

INZ076-083-084-089-090-KYZ023>025-027-028-053-054-063>066-076>078-
081-082-061600-
/O.EXT.KLMK.WW.Y.0008.000000T0000Z-130306T1600Z/
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-LARUE KY-MARION KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...HODGENVILLE...LEBANON...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
352 AM EST WED MAR 6 2013 /252 AM CST WED MAR 6 2013/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EST /10 AM
CST/ THIS MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST
/10 AM CST/ THIS MORNING. 

* TIMING: LIGHT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING
  HOURS BEFORE TAPERING OFF BY MID TO LATE MORNING.

* MAIN IMPACT: TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE
  EXPECTED. SLICK SPOTS WILL BE POSSIBLE ON UNTREATED SECONDARY
  ROADWAYS AS WELL AS BRIDGES AND OVERPASSES. PLAN EXTRA TIME FOR
  THE MORNING COMMUTE AND DRIVE SLOWLY ON SNOW COVERED ROADWAYS.

* OTHER IMPACTS: WEST-NORTHWEST WINDS WILL GUST TO 20 TO 30 MPH
  THIS MORNING WHICH MAY CAUSE BLOWING SNOW THAT RECOVERS CLEARED
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

AMS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this winter storm warning went out at Mar 5, 3:06 PM EST, 16 minutes earlier.

Area forecast discussion, Mar 5, 3:06 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EST TUE MAR 05 2013

.Short Term (Now - Wednesday Night)...
Issued at 300 PM EST Tue Mar 5 2013

...Accumulating Snow Expected Tonight through Tomorrow Morning...

The surface low this afternoon is sitting directly over central
Kentucky. The upper level low will drop southwest through IL and
into KY this evening and shift east of the region by daybreak
tomorrow. Widespread rain will continue across the region this
afternoon.

For this evening and tonight, cold air will quickly filter into the
area after 0Z. This will change the precipitation to all snow
between mainly 0-3Z across the forecast area. Models indicate a
TROWAL structure will set up overnight which will lead to some snow
bands developing. Before 06Z, the best moisture and lift will be
across north central Kentucky and portions of southern Indiana.
After midnight as the low passes to the east of the forecast area
precipitation will wrap around the back side of it. Thus a heavier
band of snow looks to develop across southern Indiana and much of
central Kentucky. The heaviest snows across this area look to be
between midnight and 5 am. Thereafter, the heaviest snow will
quickly shift to the east. The heaviest snow looks like it will be
out of southern IN and west central KY by rush hour. However,
Lexington may still have some moderate snow falling at that time.
Roads will still likely be impacted across the region, however.

The thinking for snow totals has not changed dramatically through
the day today. The biggest changes will be adding Hancock, Grayson,
Hart, and Metcalfe counties to the Winter Weather Advisory in the
south where 1-2 inches of snow may fall. Also will upgrade Jefferson
county IN to a Winter Storm Warning. They will have more QPF and
will change over to snow earlier tonight. Therefore, think the
northern half of the county may see up to five inches of snow.
However, the southern half could be closer to three. Elsewhere, 2-4
inches will be possible north of a line from Paoli, IN to Liberty,
KY. One to two inches can be expected in the rest of the Advisory
area.

The heaviest precipitation will move out quickly through the day
tomorrow. Soundings indicate a loss of ice crystals in the cloud so
we may see some drizzle for a time after the snow moves out. The
entire area should dry out by tomorrow night. Temperatures tomorrow
will rise into the mid to upper 30s by the afternoon. Lows tomorrow
night will then drop back into the upper 20s.

.Long Term (Thursday through Tuesday)...
Issued at 226 PM EST Tue Mar 5 2013

A long north-south ridge of high pressure slowly moving through the
eastern United States will provide us with dry weather late this
week and into the weekend.  High temperatures will improve from the
40s on Thursday to the 50s on Friday to around 60 on Saturday and
the lower to middle 60s Sunday.

Early next week low pressure will advance from the central Plains to
the southern Great Lakes, swinging its fronts through the Ohio and
Tennessee Valleys.  As a result, we'll have chance PoPs in the
forecast Sunday night through Tuesday.  At this point there doesn't
appear to be much thunder ahead of the system or much snow behind
it, so we'll just have a mention of showers for now.  High
temperatures Monday and Tuesday should mostly be in the 50s.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1210 PM EST Tue Mar 5 2013

The surface low is over central Kentucky early this afternoon. As it
moves east through the afternoon, rain will continue to overspread
the region. Currently all TAF sites have cigs under 500 ft. As
heavier rains spread over the area this afternoon and tonight they
may improve a bit, but in general look to stay around or under 1
kft. Visibilities will be up and down through the afternoon as well
depending on how heavy precipitation is at the time.

As this system shifts east colder air will quickly move in. The
precipitation will change over to a mix of rain and snow around 00Z,
then to all snow by 03Z or so. This snow may become heavier at times
at SDF and LEX overnight as banding sets up, reducing visibilities
and cigs even more. In addition, winds will become very gusty late
this afternoon and shift to westerly, then northwesterly. Gusts of
25-30 knots will be common overnight.

By daybreak tomorrow conditions should be improving at SDF and BWG
as the heaviest snow showers move off to the east.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO
     1 PM EST /NOON CST/ WEDNESDAY FOR INZ076>078-083-084-
     089>092.

     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST
     WEDNESDAY FOR INZ079.

KY...WINTER WEATHER ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO
     1 PM EST /NOON CST/ WEDNESDAY FOR KYZ023>025-027>043-
     045>049-053>057-063>067-076>078-081-082.

Short Term.......EER
Long Term........13
Aviation.........EER
Hazardous weather outlook, Mar 5, 4:41 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 AM EST TUE MAR 5 2013

INZ076>079-083-084-089>092-KYZ024-025-028>043-045>049-053>057-
064>067-077-078-081-082-060945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY-MEADE KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-
SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HARDINSBURG...BRANDENBURG...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
441 AM EST TUE MAR 5 2013 /341 AM CST TUE MAR 5 2013/

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 1 PM EST /NOON CST/ WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL CHANGE TO SNOW THIS EVENING WITH SNOW CONTINUING
OVERNIGHT THROUGH WEDNESDAY MORNING. SOME MODERATE TO HEAVY SNOW
BANDS MAY DEVELOP TONIGHT. ACCUMULATING SNOW IS EXPECTED TO MAKE
TRAVEL HAZARDOUS.

IN ADDITION...WESTERLY WINDS WILL GUST TO 30 TO 35 MPH TONIGHT WHICH
MAY CAUSE BLOWING SNOW AND REDUCED VISIBILITIES AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW WILL CONTINUE THROUGH WEDNESDAY MORNING BEFORE TAPERING OFF
BY LATE MORNING OR EARLY AFTERNOON.  TOTAL SNOW ACCUMULATIONS BY
WEDNESDAY MORNING ARE EXPECTED TO RANGE FROM 1 TO 4 INCHES. THE
WEDNESDAY MORNING COMMUTE WILL BE NEGATIVELY AFFECTED BY THE
SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TONIGHT AND WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ023-026-027-061>063-070>076-060945-
HANCOCK KY-OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
INCLUDING THE CITIES OF...HAWESVILLE...BEAVER DAM...LEITCHFIELD...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON
341 AM CST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL CHANGE TO SNOW THIS EVENING WITH SNOW CONTINUING
OVERNIGHT THROUGH WEDNESDAY MORNING. LIGHT ACCUMULATING SNOW MAY
MAKE TRAVEL HAZARDOUS.

IN ADDITION...WESTERLY WINDS WILL GUST TO 30 TO 35 MPH TONIGHT WHICH
MAY MAKE TRAVEL DIFFICULT ON NORTH-SOUTH ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LIGHT SNOW WILL CONTINUE THROUGH WEDNESDAY MORNING BEFORE
TAPERING OFF BY LATE MORNING OR EARLY AFTERNOON. UP TO 1 INCH OF
SNOW CAN BE EXPECTED BY WEDNESDAY MORNING. THE WEDNESDAY MORNING COMMUTE
MAY BE NEGATIVELY AFFECTED BY THE SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TONIGHT AND
WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/MJ

In the hours before

Special weather statement, Mar 5, 10:22 AM EST, 5 hours before
TEST...SPECIAL WEATHER STATEMENT...TEST
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 AM EST TUE MAR 5 2013

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

KYZ023>043-045>049-053>057-061>067-070>078-081-082-051545-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE
KY-BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLINTON
KY-CUMBERLAND KY-EDMONSON KY-FAYETTE KY-FRANKLIN KY-GARRARD
KY-GRAYSON KY-GREEN KY-HANCOCK KY-HARDIN KY-HARRISON KY-HART KY-HENRY
KY-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-MADISON
KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-NELSON
KY-NICHOLAS KY-OHIO KY-OLDHAM KY-RUSSELL KY-SCOTT KY-SHELBY
KY-SIMPSON KY-SPENCER KY-TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON
KY-WOODFORD KY-
1022 AM EST TUE MAR 5 2013

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

THIS IS A TEST MESSAGE.

THE DRILL TORNADO WARNING FOR ALL OF KENTUCKY HAS NOW EXPIRED. NOW
IS THE TIME TO ENSURE YOU ARE READY FOR SEVERE WEATHER.

BE PREPARED...NOT SURPRISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3673 8694 3779 8678 3794 8602 3859 8533
      3826 8484 3841 8407 3774 8441 3669 8524
TIME...MOT...LOC 1516Z 225DEG 20KT 3817 8442

JBS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:26 AM ESTWinter Weather AdvisoryLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more29 hr

Nearby

Winter Storm Warnings in Indiana, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.